Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

nlmlillysmom

Veteran Member
  • Total Reviews

    0
  • Content Count

    74
  • Joined

  • Last visited

Community Reputation

0 Neutral

About nlmlillysmom

  • Rank
    Junior Member

Profile Information

  • Gender
    Female
  • Location
    Oregon, USA

Recent Profile Visitors

1322 profile views
  1. I too, am 33. I am now 3 months post treatment (I wrote a post about it today). My key piece of advice is taking Vitamin E daily. I took 2 capsules once a day and it I swear it helped keep the ultra-dry skin away. If I skipped a couple of days, I would start to flake. When I took it regularly, NO DRY SKIN!! I did have to keep lip-balm on all the time. My favorite ended up being "Repairware" from Clinique. It is spendy, but I love it. I also used some of those thick lip-gloss types (Vi
  2. I didn't break out at all until I was in the last two months of treatment. I wouldn't sweat it too much. I cleared up before my course was over and I am now acne free three months post treatment.
  3. I started a 5 months course of Claravis (SP?) in September. I took 80mg on even days of the calendar and 40 mg on odd days of the calendar. I was finished at the end of January. When I first started, I had a headache (mild to moderate) for about a week. It went away. I did experience some dry eyes (drops once a day cured it, and it got better with time). During my entire course I did experience chapped lips and my nasal mucus was always blood stained from the dryness. I discovered that
  4. Aren't you following the iPledge protocol? Your doctor should not be giving it to you if you aren't. I know you said you aren't on any sort of birth control, but you should be using 2 forms (doesn't have to be the pill). Because I am on the pill, my periods have not changed at all. Sorry to be a nag, but I can't imagine how mortifying it would be to become pregnant while taking the drug, as it is proven to cause birth defects (not just increase the chances, it will cause defects).
  5. I SWEAR by taking 800iu's of Vitamin E a day. When I skip it, I get flaky and dry. If I take it every day, I have no dry skin at all.
  6. I take 2000iu of D daily for 2 reasons, D works with Vit. A and it helps with my weather related seasonal depression. I take 800iu of Vit. E daily because it helps with the dryness. If I skip it, I am a lizard. If I continue with the Cetaphil cream (not lotion) while on it, no dry skin at all. I was told NOT to take anything with Vit. A in it, so no multivitamin. Honestly, that is all I take. A and E. Good luck with your course. I am done in 4 weeks and I am thrilled with the result
  7. I have always had very large pores, the difference now is that they aren't clogged full of gunk and oil and look like blackheads. Now they are clean and open. Honestly, filling your pores with make-up won't make them any less noticeable, especially once they become blackheads again. For me, I would rather have large, clean, open pores than large, clogged, filled in pores.
  8. I'm in my final month of treatment and I had a breakout last week. My derm took a look and said I shouldn't worry.
  9. I did the same thing...I finally settled on one of the brands I had tried, but in a different form. I tried the Citaphil moisturizer lotion and it was not good at all. I finally bought the Citaphil moisturizing CREAM in the huge tub. I apply it once a day. After about 20 minutes it is completely absorbed in and I can hardly tell I am wearing anything at all.
  10. It could be coincidental. I know that in the winter months, I think that I get depressed more around my period because I am already in a funk due to Seasonal Affect Disorder (or winter blues). I have started taking 2,000 iu of Vit. D daily, and I feel SO much better. No depression symptoms at all. I was worried about depression when starting Accutane because I do have a history of depression as do several of my family members. I swear by Vitamin D supplements. If you decide to try it, mak
  11. Personally, I would not dream of using another drug that works on/for the skin while taking Accutane, especially without talking to the doctor first. There are some much better quality self-tanners out now than before, and there are all kinds of "spray-on" tanners at salons. Why on earth inject yourself with something for tanner skin when there are methods available that are purely topical and fairly easy to maintain? I found this link with some info on it, including the FDA's response to t
  12. Sounds a WHOLE lot like gallbladder issues to me. THat is how I felt when I developed "sandy crystals" in my gallbladder, as opposed to stones. It took an ultrasound to diagnose it because blood, stools, etc were all fine. The pain was right under my ribs on my right side and radiated. Sometimes it was stabbing, other times it felt like I was being tightly cinched around that area. I was doubled over in pain and couldn't stand, lay, or sit still. I discovered that eating made it worse, an
  13. Any of you get your hair colored while on Accutane? I know my scalp is MUCH drier since starting the treatment. I have had to stop washing daily and switch to every-other-day because my scalp and hair are so dry. My hair doesn't appear to be damaged, but I don't want to risk losing (more) hair for the vanity of color. Also, I have heard of medications coming out in the hair, thus changing the way the hair reacts to chemical treatment. Is this true of Accutane? I'll ask my hairdresser today
  14. One thing that will be impacted is the healing up after a an initial breakout or a cyst rupture. Smoking can impede healing of wounds due to decreased blood flow to the area. Just something that you maybe didn't think about...it doesn't directly relate to lung cancer, but it could make any scaring you may have much worse.
  15. I have been on a 40/80 dose since starting Claravis in September. I take 40 on even calendar days and 80 on odd days. Because of the way the recent months have gone, there have been times when I have had to take 80,80,40. Pair that with my absent mindedness and I ended up taking 80,80,80 on November 29,30, and Dec 1. Now I have noticed an increase in my break-out. I had not had a single cycst or whitehead since month two. I never REALLY experienced and IB and thought that I had dodged t
×